Alert archive / Kentucky / Freeze Warnings in 2021

Freeze Warning 6, NWS Jackson, KY

November 2, 202125 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Nov 2, 2021, 4:27 AM EDT for 25 counties in Kentucky. It took effect at Nov 3, 2021, 12:00 AM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 4:27 AM EDT (08:27 UTC)
In effect from
Nov 3, 2021, 12:00 AM EDT
Expired
Nov 3, 2021, 10:00 AM EDT
In force
10 hr
Issued by
NWS Jackson, KY
All 25 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Jackson County, KY, Johnson County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Magoffin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The radar

The Jackson,KY radar (KJKL), 41 km from the middle of the area, began a volume at 08:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

820 
WWUS73 KJKL 020827
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
427 AM EDT Tue Nov 2 2021

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-021630-
/O.NEW.KJKL.FZ.W.0006.211103T0400Z-211103T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, Booneville, and Manchester
427 AM EDT Tue Nov 2 2021

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 27 to 30 expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ088-110-113-115-117>120-021630-
/O.NEW.KJKL.FR.Y.0009.211103T0600Z-211103T1400Z/
Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Cumberland, Harlan, Prestonsburg, 
Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, 
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
427 AM EDT Tue Nov 2 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 30 to 32 will result in frost 
  formation.

* WHERE...Harlan, Floyd, Knott, Perry, Leslie, Letcher, Martin 
  and Pike Counties.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BATZ/JP
5 follow-up statements
442 
WWUS73 KJKL 021613
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
1213 PM EDT Tue Nov 2 2021

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-022230-
/O.CON.KJKL.FZ.W.0006.211103T0400Z-211103T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, Booneville, and Manchester
1213 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 27 to 31 expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ088-110-113-115-117>120-022230-
/O.CON.KJKL.FR.Y.0009.211103T0600Z-211103T1400Z/
Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Cumberland, Harlan, Prestonsburg, 
Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, 
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
1213 PM EDT Tue Nov 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 30 to 32 will result in frost 
  formation.

* WHERE...Harlan, Floyd, Knott, Perry, Leslie, Letcher, Martin 
  and Pike Counties.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BATZ/JP/RAY
865 
WWUS73 KJKL 022030
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
430 PM EDT Tue Nov 2 2021

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-030400-
/O.CON.KJKL.FZ.W.0006.211103T0400Z-211103T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, Booneville, and Manchester
430 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
10 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 27 to 32 expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...From midnight tonight to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ088-110-113-115-117>120-030400-
/O.CON.KJKL.FR.Y.0009.211103T0600Z-211103T1400Z/
Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Cumberland, Harlan, Prestonsburg, 
Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, 
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
430 PM EDT Tue Nov 2 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...

* WHAT...Temperatures as low as 30 to 32 will result in frost 
  formation.

* WHERE...Harlan, Floyd, Knott, Perry, Leslie, Letcher, Martin 
  and Pike Counties.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

RAY
361 
WWUS73 KJKL 030321 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Jackson KY
1121 PM EDT Tue Nov 2 2021

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-031130-
/O.CON.KJKL.FZ.W.0006.211103T0400Z-211103T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, Booneville, and Manchester
1121 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ088-110-113-115-117>120-031130-
/O.CON.KJKL.FR.Y.0009.211103T0600Z-211103T1400Z/
Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Cumberland, Harlan, Prestonsburg, 
Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, 
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
1121 PM EDT Tue Nov 2 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT WEDNESDAY...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Letcher, Martin, Knott, Floyd, Leslie, Perry, Harlan 
  and Pike Counties.

* WHEN...Until 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
AR
967 
WWUS73 KJKL 031015
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
615 AM EDT Wed Nov 3 2021

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-031400-
/O.CON.KJKL.FZ.W.0006.000000T0000Z-211103T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, Booneville, and Manchester
615 AM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 27 expected.

* WHERE...Portions of east central, northeast, south central and 
  southeast Kentucky.

* WHEN...Until 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ088-110-113-115-117>120-031400-
/O.CON.KJKL.FR.Y.0009.000000T0000Z-211103T1400Z/
Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Cumberland, Harlan, Prestonsburg, 
Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, 
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
615 AM EDT Wed Nov 3 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Temperatures as low as 30 will result in frost 
  formation.

* WHERE...Letcher, Martin, Knott, Floyd, Leslie, Perry, Harlan 
  and Pike Counties.

* WHEN...Until 10 AM EDT Wednesday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

BATZ/JP
851 
WWUS73 KJKL 031352
NPWJKL

URGENT - WEATHER MESSAGE
National Weather Service Jackson KY
952 AM EDT Wed Nov 3 2021

KYZ044-050>052-058>060-068-069-079-080-083>087-104-106>109-111-
112-114-116-031500-
/O.EXP.KJKL.FZ.W.0006.000000T0000Z-211103T1400Z/
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Elliott-
Morgan-Johnson-Wolfe-Magoffin-Lee-Breathitt-Owsley-Clay-
Including the cities of Flemingsburg, Camargo, Jeffersonville, 
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna, 
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, 
Annville, Burnside, Somerset, London, Monticello, Stearns, 
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, 
Pineville, Sandy Hook, West Liberty, Paintsville, Campton, 
Salyersville, Beattyville, Jackson, Booneville, and Manchester
952 AM EDT Wed Nov 3 2021

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures will continue to climb above freezing and frost will
burn off over the next hour or two. Therefore, the Freeze Warning
will be allowed to expire.

$$

KYZ088-110-113-115-117>120-031500-
/O.EXP.KJKL.FR.Y.0009.000000T0000Z-211103T1400Z/
Harlan-Floyd-Knott-Perry-Leslie-Letcher-Martin-Pike-
Including the cities of Cumberland, Harlan, Prestonsburg, 
Wheelwright, Hindman, Pippa Passes, Hazard, Hyden, Jenkins, 
Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville, 
and South Williamson
952 AM EDT Wed Nov 3 2021

...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures will continue to climb above freezing and frost will
burn off over the next hour or two. Therefore, the Freeze Warning
will be allowed to expire.

$$

DJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Nov 2, 2:04 AM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 2, 2:04 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
204 AM EDT Tue Nov 2 2021

.UPDATE...
Issued at 1130 PM EDT MON NOV 1 2021

The forecast overall is on track so far this evening.
Precipitation returns on radar and surface obs indicate that
incoming echoes currently not reaching the ground in eastern
Kentucky. This should change over the next few hours, as the lower
levels saturate down from above. Cloud was increased and brought
into the central part of the forecast area a bit faster than
previously forecast. Temperatures and winds were on track with no
changes needed there. The latest obs have been ingested into the
grids to freshen up the T/Td data. The new grids have been sent to
the remote web farms/servers. A new set of zones have been issued
to reflect the sky cover forecast changes.

&&

.SHORT TERM...(This evening through Tuesday night)
Issued at 445 PM EDT MON NOV 1 2021

Conditions have been pleasant this afternoon for Autumn-terms, with
temperatures ranging from the upper 50s to around 60 degrees. Cloud
cover lingered across the higher terrain through the morning, but
has since cleared out for this afternoon. Moving into this evening,
cloud cover will be on the rise as a disturbance pushes through
overnight and into Tuesday.

Guidance for the short term is in good agreement, with an upper
level shortwave shifting out of the Upper Mississippi Valley and
passing through the Ohio River Valley tonight. Coupling this with a
15-20 kt LLJ and moderately favorable upper level divergence,
this should support the opportunity for chance to lower end likely
PoPs. Have bumped these up quite largely from the previous
forecast, as hi-res guidance has come in more aggressive in the
12z and the more recent runs this afternoon. The wave is apart of
a larger longwave trough running from the Upper Mississippi Valley
and through East-Central Canada. With time, this feature will
pivot east providing a bit more influence to Eastern Kentucky at
the end of the period than the previous upper level zonal flow
that is in place now. Showers should dissipate for the far east
early Tuesday afternoon, as a surface high begins building in
across the Upper Plains and Upper Mississippi Valley. Given the
anti-cyclonic flow associated with the high, cold and dry air
will filter in from the north-northwest Tuesday, with many
locations likely struggling to top the 50 degree mark. Cloud cover
will then increase into early Wednesday morning, which could
hamper overnight lows some, along with frost development. For now
have gone with patchy to areas of frost, but this will need to be
reexamined in the next package.

For sensible weather, showers will arrive first for the far
northwest, progressing east through the morning hours. Any lingering
activity should exit near noon, allowing for gradually decreasing
clouds the remainder of the day. It is worthy to note, sounding
profiles indicate the opportunity for a few snow flakes to fall in
elevated locations (2500+ ft) in the predawn hours. The ideal
dendritic growth zone is near saturation with enough Omega to
support the opportunity for some flakes, mainly between 09z and 12z.
Impacts should be very minimal as surface temperatures will be too
warm to support any accumulation's. With cold northerly flow to
follow, anticipate a seasonably cool Tuesday, in the upper 40s to
around 50. Likewise, lows tonight will range from the upper 30s to
around 40, and lower 30s overnight Tuesday. A few upper 20s will
also be possible if some of the typical sheltered valleys fall off
quicker in the night and the arrival of mid-level clouds arrive a
bit later early Wednesday morning.

.LONG TERM...(Wednesday through Monday)
Issued at 445 PM EDT MON NOV 1 2021

Operational solutions are in reasonable agreement with the large
scale patterns but the finer details of features are leading to some
significant run to run inconsistencies. This seems to be reflected
within the cluster tool as there are no definite or strong signals
that might help narrow down a preferred solution or trend. Thus
overall a lower confidence in the forecast than usual with this
cycle. Looking solely at operational trends, one could say the
tendency is towards drier sensible weather for our area. However,
our far south-southeast remains vulnerable to at least a marginal
threat of PoPs, and thus some precipitation for the mid-week time
frame.

Main synoptic feature of interest is a long wave trough that deepens
across the eastern CONUS close to the start of the period, Thursday.
The axis of this system may not be east of our forecast area until
sometime Friday, though heights will be rising across the region as
the system lifts off to the northeast and eventually shears out.
This first system does appear to generate a surface trough of sorts
across the Ohio and Tennessee valleys, or more likely an inverted
trough over the southern Appalachians. A weaker, secondary short
wave trough drops into the lower Ohio Valley towards the end of the
period. However, most significant surface features and
corresponding weather associated with this second disturbance
remain generally to our southeast, with a low developing along or
just off the east coast as energy digs and deepens into the
southeast CONUS.

Sensible weather features cooler than normal temperatures. Light
precipitation is expected to develop across our south and southeast
Wednesday night through Thursday. Again, if there was any one thing
to grab onto, it would have to be based on the drier trend in the
operational 12Z ECWMF the GFS solutions. The NBM came in with some
fairly significant PoPs, but believe these to be a bit elevated
due to the influence of earlier model data. Felt it was prudent to
tighten PoP gradients across the area from northwest to southeast
as a result and lowered or removed PoPs altogether during the
Friday-Friday night time frame, which happens to be in line with
WPC QPF guidance. Based on temperatures, could not rule out a fews
snow flakes from time to time. A drier trend should also suggest
a colder trend as well, which could lead to temperatures cold
enough to end the growing season altogether by the end of the
week, if not sooner.

&&

.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
ISSUED AT 204 AM EDT TUE NOV 2 2021

Cloud cover has increased across the area as an upper level
shortwave approaches the Ohio Valley. Ceilings are currently VFR
but will drop to MVFR to IFR criteria in the next few hours before
gradually improving during the daytime hours Tuesday. The
incoming disturbance will also bring the chance for scattered to
to numerous light showers which have already started to reach our
western counties. More numerous showers can be seen upstream on
LMK's radar and will make their eastern KY over the next few
hours. Visibility reductions are possible with direct impacts to
the TAF sites but should be no lower than MVFR criteria. Winds
will generally be from the northwest at less than 5 knots through
the period.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...AR
SHORT TERM...BB
LONG TERM...RAY
AVIATION...BATZ
Hazardous weather outlook, Nov 1, 3:45 PM EDT, 12 hours 42 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Jackson KY
345 PM EDT Mon Nov 1 2021

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-021100-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
345 PM EDT Mon Nov 1 2021

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Patchy frost will be possible early Wednesday morning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BATZ/CMF/BB/RAY

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 2, 4:27 AM EDTFrost AdvisoryJKLFloyd, Harlan, Knott, Leslie, Letcher, Martin and 2 more30 hr

Nearby

Freeze Warnings in Kentucky, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.